Alert archive / New Jersey / Small Craft Advisories in 2020
Small Craft Advisory 8, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 18, 2020, 3:44 AM EST. It took effect at Jan 18, 2020, 4:00 PM EST. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2020, 3:44 AM EST (08:44 UTC)
- In effect from
- Jan 18, 2020, 4:00 PM EST
- Expired
- Jan 20, 2020, 6:21 PM EST
- In force
- 50 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
255 WHUS71 KPHI 180844 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 344 AM EST Sat Jan 18 2020 ANZ450>455-182200- /O.NEW.KPHI.SC.Y.0008.200118T2100Z-200120T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 344 AM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST MONDAY... * WHAT...South to southwest wind 15 to 25 knots with gusts up to 30 knots from late today into tonight. West to northwest wind 20 to 25 knots with gusts up to 30 knots on Sunday and Sunday night. Seas 4 to 7 feet are expected. * WHERE...The Atlantic coastal waters of New Jersey and Delaware. * WHEN...From 4:00 PM this afternoon until 6:00 AM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating a small vessel, should avoid navigating in hazardous conditions. && $$ ANZ431-182200- /O.NEW.KPHI.SC.Y.0008.200118T2100Z-200120T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 344 AM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST MONDAY... * WHAT...South to southwest wind 15 to 20 knots with gusts up to 25 knots from late today into tonight. West to northwest wind 20 to 25 knots with gusts up to 30 knots on Sunday and Sunday night. Waves 3 to 5 feet are expected. * WHERE...Lower Delaware Bay. * WHEN...From 4:00 PM this afternoon until 6:00 AM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating a small vessel, should avoid navigating in hazardous conditions. && $$ ANZ430-182200- /O.NEW.KPHI.SC.Y.0008.200119T1100Z-200120T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 344 AM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM EST MONDAY... * WHAT...West to northwest wind 15 to 20 knots with gusts up to 25 or 30 knots on Sunday and Sunday night. Waves 2 to 3 feet are expected. * WHERE...Upper Delaware Bay. * WHEN...From 6:00 AM Sunday until 6:00 AM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating a small vessel, should avoid navigating in hazardous conditions. && $$ Iovino
7 follow-up statements
241 WHUS71 KPHI 182110 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 410 PM EST Sat Jan 18 2020 ANZ450>455-191015- /O.CON.KPHI.SC.Y.0008.000000T0000Z-200120T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 410 PM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...South to southwest wind 15 to 25 knots with gusts up to 30 knots from late today into tonight. West to northwest wind 20 to 25 knots with gusts up to 30 knots on Sunday and Sunday night. Seas 4 to 7 feet are expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-191015- /O.CON.KPHI.SC.Y.0008.000000T0000Z-200120T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 410 PM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...South to southwest wind 15 to 20 knots with gusts up to 25 knots from late today into tonight. West to northwest wind 20 to 25 knots with gusts up to 30 knots on Sunday and Sunday night. Waves 3 to 5 feet are expected. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-191015- /O.CON.KPHI.SC.Y.0008.200119T1100Z-200120T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 410 PM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM EST MONDAY... * WHAT...West to northwest wind 15 to 20 knots with gusts up to 25 or 30 knots on Sunday and Sunday night. Waves 2 to 3 feet are expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE. * WHEN...From 6 AM Sunday to 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
707 WHUS71 KPHI 190232 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 932 PM EST Sat Jan 18 2020 ANZ430-191200- /O.EXT.KPHI.SC.Y.0008.200119T0232Z-200120T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 932 PM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...West to northwest wind 15 to 20 knots with gusts up to 25 or 30 knots on Sunday and Sunday night. Waves 2 to 3 feet are expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-191200- /O.CON.KPHI.SC.Y.0008.000000T0000Z-200120T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 932 PM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...South to southwest wind 15 to 25 knots with gusts up to 30 knots from late today into tonight. West to northwest wind 20 to 25 knots with gusts up to 30 knots on Sunday and Sunday night. Seas 4 to 7 feet are expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-191200- /O.CON.KPHI.SC.Y.0008.000000T0000Z-200120T1100Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 932 PM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...South to southwest wind 15 to 20 knots with gusts up to 25 knots from late today into tonight. West to northwest wind 20 to 25 knots with gusts up to 30 knots on Sunday and Sunday night. Waves 3 to 5 feet are expected. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
394 WHUS71 KPHI 190850 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 350 AM EST Sun Jan 19 2020 ANZ450>455-192200- /O.EXT.KPHI.SC.Y.0008.000000T0000Z-200120T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 350 AM EST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY... * WHAT...West to northwest wind 15 to 25 knots with gusts up to 30 knots. Seas 4 to 7 feet are expected. * WHERE...The Atlantic coastal waters of New Jersey and Delaware. * WHEN...Until 6:00 PM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating a small vessel, should avoid navigating in hazardous conditions. && $$ ANZ430-431-192200- /O.EXT.KPHI.SC.Y.0008.000000T0000Z-200120T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 350 AM EST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY... * WHAT...West to northwest wind 15 to 20 knots with gusts up to 30 knots. Waves 2 to 5 feet are expected. * WHERE...Delaware Bay. * WHEN...Until 6:00 PM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating a small vessel, should avoid navigating in hazardous conditions. && $$ Iovino
454 WHUS71 KPHI 192017 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 317 PM EST Sun Jan 19 2020 ANZ450>455-201000- /O.CON.KPHI.SC.Y.0008.000000T0000Z-200120T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 317 PM EST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...The Atlantic coastal waters of New Jersey and Delaware. * WHEN...Until 6 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-201000- /O.CON.KPHI.SC.Y.0008.000000T0000Z-200120T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 317 PM EST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Delaware Bay. * WHEN...Until 6 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CMS
319 WHUS71 KPHI 200844 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 344 AM EST Mon Jan 20 2020 ANZ450>455-202200- /O.EXT.KPHI.SC.Y.0008.000000T0000Z-200121T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 344 AM EST Mon Jan 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Northwest to north winds 15 to 20 knots with gusts up to 25 or 30 knots. Seas 3 to 5 feet are expected. * WHERE...The Atlantic coastal waters of New Jersey and Delaware. * WHEN...Until midnight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating a small vessel, should avoid navigating in hazardous conditions. && $$ ANZ430-431-202200- /O.EXT.KPHI.SC.Y.0008.000000T0000Z-200121T0500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 344 AM EST Mon Jan 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Northwest to north winds 15 to 20 knots with gusts up to 25 or 30 knots. Waves 2 to 4 feet are expected. * WHERE...Delaware Bay. * WHEN...Until midnight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating a small vessel, should avoid navigating in hazardous conditions. && $$ Iovino
000 WHUS71 KPHI 202024 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 324 PM EST Mon Jan 20 2020 ANZ430-431-202130- /O.CAN.KPHI.SC.Y.0008.000000T0000Z-200121T0500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 324 PM EST Mon Jan 20 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... The winds have diminished enough and therefore the conditions are anticipated to remain below advisory criteria. $$ ANZ450>455-210500- /O.CON.KPHI.SC.Y.0008.000000T0000Z-200121T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 324 PM EST Mon Jan 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until midnight EST tonight. The winds and seas are expected to diminish and subside some more through this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
611 WHUS71 KPHI 202321 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 621 PM EST Mon Jan 20 2020 ANZ450>455-210030- /O.CAN.KPHI.SC.Y.0008.000000T0000Z-200121T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 621 PM EST Mon Jan 20 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will continue to weaken overnight and widespread significant wave heights of 5 feet or greater are no longer anticipated thus the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 3:30 AM EST, 14 minutes earlier.
Area forecast discussion, Jan 18, 3:30 AM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
330 AM EST Sat Jan 18 2020
.SYNOPSIS...
Strong high pressure extended from Quebec to the Middle
Atlantic coast early this morning. The air mass will continue to
move to the east. Low pressure was located in the upper
Mississippi River Valley. The low will progress eastward,
through the Great Lakes today and tonight, then across northern
New England and Nova Scotia on Sunday. The low is forecast to
pull a cold front through our region late tonight, followed by a
secondary cold front on Sunday night. High pressure is expected
to build from the north central states on Monday to the Middle
Atlantic coast on Wednesday. The high should drift out to sea
late in the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A surface low in the central Plains will be lifting
northeastward today toward the Great Lakes region, attendant to
a fairly progressive midlevel trough moving through the central
U.S. Strong warm advection will be occurring downstream of the
surface low, with widespread precipitation to our west moving in
by late this morning. Antecedent conditions are cold, with very
dry low levels. As expected, models are a little too high with
surface dew points this morning, and I continue to suspect that
models are a little too aggressive saturating the low-level
environment as the first wave of precipitation enters the region
late this morning. Nevertheless, anticipating at least a period
of snow with this first wave late this morning into early this
afternoon, followed possibly by a bit of a lull (especially in
the southern half to two-thirds of the CWA).
The stronger ascent associated with the approaching midlevel
vort max arrives this afternoon, with precipitation rapidly
increasing in this regime. With very strong 850-mb flow entering
the region in advance of the trough, expect rapidly warming
low-level profiles. However, initial wet-bulbing effects as well
as stubborn lingering effects of the surface high affecting the
region early this morning may keep low levels a little colder
than general model consensus. As a result, think precipitation
type will be predominantly snow north of the I-78 corridor and
predominantly rain in central/southern Delmarva and far southern
New Jersey. In between, a wintry mix of snow and sleet may
occur, with precipitation types augmented by variations in
intensity. The most intense precipitation rates should be from
mid-to-late afternoon, which is the period where sleet is most
probable. The larger overall trend, however, will be a
transition to rain from south to north from mid-afternoon to
early evening.
The increasingly marginal surface temperatures and potential
variations in precipitation type lower confidence in snow
totals. However, at least models have been reasonably consistent
with the surface low track, precipitation timing, and QPF. With
the inhibiting effects of antecedent dry near-surface air,
potential periods of sleet, and general low-level warming, my
inclination was to stay a little below model consensus with snow
totals. The result is a forecast close to continuity, with
totals near or below 1 inch along the I-95/I-195/I-295
corridors, 1-3 inches near the Fall Line, and 2-5 inches
generally northwest of a Reading to Morristown line. One
important note, however, is that if sleet is much more prevalent
(a distinct possibility, as per the NAM/NAM Nest/WRF-NMM),
lower overall snow totals may not translate to fewer impacts.
Additionally, should sleet be less prevalent and temperatures
remain a little colder than forecast, totals may be slightly
higher across the board.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
As warming continues into the evening hours via continued
warm/moist advection, precipitation will continue to trend
toward rain toward the I-78 corridor. However, precipitation
will likely shut off fairly quickly once the midlevel vort max
moves through during the evening and advection becomes neutral.
Most models shut off precipitation after 03z Sunday. As such,
have moved up the expiration time of the winter weather advisory
to 10 pm. Lingering rain/snow showers may occur the rest of the
night (predominantly north of I-76), but most measurable
precipitation should be over after midnight.
Will need to watch for some fog/drizzle potential after the
precipitation shuts down. This will be dependent to some degree
on winds (which may remain elevated as the surface low remains
well north of the area). Some guidance, however, is suggesting a
period of lighter winds. Model soundings keep the lowest levels
near saturation, which may allow for some patchy fog and/or
drizzle. Should this occur in the Poconos, the drizzle would
likely freeze on contact. For now, not confident enough to
mention (especially since there remain at least slight chances
of snow showers anyway). However, will continue to monitor for
this potential.
Temperatures will be fairly steady overnight after a slow rise
during the evening hours.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Strong low pressure departing to our northeast, and high
pressure approaching from the northwest and west will keep our
region in a cold advection pattern from Sunday into Tuesday.
A gusty west wind is anticipated for Sunday. The wind direction
is forecast to shift to the northwest on Sunday night with the
arrival of a secondary cold front. We could see a few snow
showers and scattered flurries from late Sunday into Monday,
especially in eastern Pennsylvania, and in northern and central
New Jersey.
The center of the high is forecast to settle in the vicinity of
the Middle Atlantic coast for Wednesday and Thursday, bringing
a mostly clear sky and dry weather conditions to our region.
Near normal temperatures are expected for Sunday, with readings
falling below normal for Monday, Tuesday and Wednesday.
Temperatures should rebound slightly above normal for Thursday,
as the air mass continues to modify.
The high should begin to move out to sea on Thursday night and
Friday. The surface flow is expected to become southerly and
temperatures will likely remain above normal. There may be an
increase in cloud cover as low pressure begins to approach from
the west on Friday.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of tonight...VFR with increasing high clouds. Light winds
predominantly from the north, though they may become somewhat
variable. High confidence.
Saturday...VFR conditions to start, but clouds will be lowering
during the morning. A period of snow may occur from late
morning into early afternoon, but confidence is rather low on
resultant CIGs/VSBYs given residual dry air near the surface.
Precipitation will increase during the afternoon, with rapid
deterioration to IFR conditions expected after 18z. Precip type
will mainly be rain at MIV/ACY. At the Philly terminals, a
transition from snow to sleet to rain is forecast (though types
may vary frequently between 19z and 00z). At RDG/ABE, snow is
expected to start with, though transition to sleet is possible
with time. Surface winds are expected to become southerly around
10 kt by afternoon. Southwest LLWS will likely develop late in
the day.
Confidence is high with winds, moderate with low-level wind
shear, moderate with precipitation timing, and low with onset of
sub-VFR conditions and timing precipitation type transitions.
Saturday night...Prolonged sub-VFR expected, as precipitation
gradually winds down between 02z and 06z. CIGs/VSBYs may remain
IFR for much of the night, however. Winds becoming southwest
around 10 kt. Southwest LLWS in the evening. Moderate overall
confidence.
OUTLOOK...
Sunday...Mainly VFR. West wind 15 to 20 knots with gusts of 25
to 30 knots. High confidence.
Sunday night...Mainly VFR. West to northwest wind 10 to 15
knots with gusts of 20 to 25 knots. High confidence.
Monday...Mainly VFR. Northwest wind 10 to 15 knots with gusts
of 20 to 25 knots. High confidence.
Monday night and Tuesday...VFR. Northwest wind around 10 knots.
High confidence.
Tuesday night and Wednesday...VFR. Northwest wind 5 to 10
knots. High confidence.
&&
.MARINE...
Conditions are currently below small craft advisory criteria.
North or northeast winds early this morning will quickly become
southerly by this afternoon and increase to near advisory
thresholds late in the day. Seas will build quickly in this
regime as well. Expecting advisory conditions to become
established near or just after 21z (4 pm) on the Atlantic
waters. Though somewhat marginal, a few gusts to advisory
criteria may occur on the mouth of Delaware Bay as well. As a
result, have hoisted a small craft advisory for these areas from
late this afternoon onward.
Seas are expected to build to 5 to 7 feet tonight, with 20-25
kt south to southwest winds with occasional gusts to 30 kt. Sub-
advisory conditions are expected on upper portions of Delaware
Bay through tonight.
Precipitation should move in this afternoon on the waters,
possibly as a mix of rain and snow to start with (before
transitioning to all rain). Visibility restrictions can be
expected. Rain should begin tapering off by midnight or shortly
after.
OUTLOOK...
Sunday and Sunday night...A Small Craft Advisory is in effect
for a west to northwest wind gusting around 25 to 30 knots.
Monday...Northwest wind gusts around 25 to 30 knots are
expected.
Monday night...Northwest wind gusts around 25 knots are
possible.
Tuesday through Wednesday...No marine headlines are
anticipated.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory from 10 AM this morning to 10 PM EST
this evening for PAZ054-055-060>062-101-103-105-106.
NJ...Winter Weather Advisory from 10 AM this morning to 10 PM EST
this evening for NJZ001-007>010-012-015.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 6 AM EST
Monday for ANZ431-450>455.
Small Craft Advisory from 6 AM Sunday to 6 AM EST Monday for
ANZ430.
&&
Synopsis...Iovino
Near Term...CMS
Short Term...CMS
Long Term...Iovino
Aviation...CMS/Iovino
Marine...CMS/IovinoHazardous weather outlook, Jan 17, 3:15 PM EST, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 315 PM EST Fri Jan 17 2020 NJZ001-007>010-012-015-PAZ054-055-060>062-103-105-106-182015- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon- Monroe-Berks-Lehigh-Northampton-Western Montgomery-Upper Bucks- Lower Bucks- 315 PM EST Fri Jan 17 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 1 AM EST SUNDAY... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ001-MDZ008-012-NJZ013-016>019-PAZ070-071-102-104-182015- New Castle-Cecil-Kent MD-Western Monmouth-Salem-Gloucester-Camden- Northwestern Burlington-Delaware-Philadelphia-Eastern Chester- Eastern Montgomery- 315 PM EST Fri Jan 17 2020 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Snow is expected to develop west to east Saturday morning and it should change to sleet, then to rain on Saturday afternoon. A light snow accumulation is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ101-182015- Western Chester- 315 PM EST Fri Jan 17 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 1 AM EST SUNDAY... This Hazardous Weather Outlook is for southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ002>004-MDZ015-019-020-NJZ014-020>027-182015- Kent-Inland Sussex-Delaware Beaches-Queen Annes-Talbot-Caroline- Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 315 PM EST Fri Jan 17 2020 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-450>455-182015- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 315 PM EST Fri Jan 17 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.